Alert archive / Alabama / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Huntsville, AL

January 28, 201411 counties in Alabama

NWS Huntsville, AL issued this red flag warning at Jan 28, 2014, 2:20 PM CST for 11 counties in Alabama. It took effect at Jan 29, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2014, 2:20 PM CST (20:20 UTC)
In effect from
Jan 29, 2014, 12:00 PM CST
Expired
Jan 29, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2683 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WWUS84 KHUN 282020
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CST TUE JAN 28 2014

...CRITICAL FIRE WEATHER CONDITIONS DUE TO LOW RELATIVE HUMIDITY ARE
FORECAST WEDNESDAY AND THURSDAY AFTERNOONS...

ALZ001>010-016-291100-
/O.UPG.KHUN.FW.A.0003.140129T1700Z-140130T0000Z/
/O.NEW.KHUN.FW.W.0004.140129T1800Z-140130T0000Z/
/O.NEW.KHUN.FW.A.0004.140130T1800Z-140131T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
220 PM CST TUE JAN 28 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST WEDNESDAY FOR
LOW HUMIDITY FOR NORTH ALABAMA..
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR LOW HUMIDITY
FOR NORTH ALABAMA...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT THURSDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* TIMING...WEDNESDAY AND THURSDAY AFTERNOONS.

* RELATIVE HUMIDITY...VALUES WILL FALL TO BETWEEN 15 AND 25 
  PERCENT FOR SEVERAL HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. STAY TUNED FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
753 
WWUS84 KHUN 291044
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
444 AM CST WED JAN 29 2014

...CRITICAL FIRE WEATHER CONDITIONS DUE TO LOW RELATIVE HUMIDITY ARE
EXPECTED REGION-WIDE TODAY AND ACROSS A PORTION OF NORTH ALABAMA ON
THURSDAY...

ALZ005-006-008>010-292215-
/O.CAN.KHUN.FW.A.0004.140130T1800Z-140131T0000Z/
/O.CON.KHUN.FW.W.0004.140129T1800Z-140130T0000Z/
LIMESTONE-MADISON-MARSHALL-JACKSON-DEKALB-
444 AM CST WED JAN 29 2014

...RED FLAG WARNING IN EFFECT FOR ALL OF NORTH ALABAMA FROM NOON 
TODAY TO 6 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH FOR THURSDAY AFTERNOON HAS BEEN CANCELLED
FOR NORTHEAST ALABAMA...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST TODAY. THE FIRE
WEATHER WATCH FOR THURSDAY AFTERNOON HAS BEEN CANCELLED.

* AFFECTED AREA...LIMESTONE...MADISON...MARSHALL...JACKSON...AND
  DEKALB COUNTIES.

* TIMING...NOON TO 6 PM CST TODAY.

* RELATIVE HUMIDITY...VALUES WILL FALL TO BETWEEN 20 AND 25 PERCENT
  FOR SEVERAL HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A
PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL.

&&

$$

ALZ001>004-007-016-292215-
/O.CON.KHUN.FW.W.0004.140129T1800Z-140130T0000Z/
/O.CON.KHUN.FW.A.0004.140130T1800Z-140131T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-MORGAN-CULLMAN-
444 AM CST WED JAN 29 2014

...RED FLAG WARNING IN EFFECT FOR ALL OF NORTH ALABAMA FROM NOON 
TODAY TO 6 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FOR NORTHWEST ALABAMA THURSDAY 
AFTERNOON FOR LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST TODAY. A FIRE
WEATHER WATCH IS IN EFFECT FOR THURSDAY AFTERNOON.

* AFFECTED AREA...LAUDERDALE...COLBERT...FRANKLIN AL...LAWRENCE...
  MORGAN...AND CULLMAN COUNTIES.

* TIMING...NOON TO 6 PM CST TODAY AND THURSDAY.

* RELATIVE HUMIDITY...VALUES WILL FALL TO BETWEEN 20 AND 25 PERCENT
  FOR SEVERAL HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A
PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. STAY TUNED FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

70/DD
144 
WWUS84 KHUN 292135
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
335 PM CST WED JAN 29 2014

...CRITICAL FIRE WEATHER CONDITIONS REMAIN IN PLACE ACROSS NORTHERN
ALABAMA THIS AFTERNOON...

ALZ001>004-007-016-300000-
/O.CAN.KHUN.FW.A.0004.140130T1800Z-140131T0000Z/
/O.CON.KHUN.FW.W.0004.000000T0000Z-140130T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-MORGAN-CULLMAN-
335 PM CST WED JAN 29 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR LOW HUMIDITY FOR NORTHWEST ALABAMA...

* AFFECTED AREA...LAUDERDALE...COLBERT...FRANKLIN AL...
  LAWRENCE...MORGAN...AND CULLMAN COUNTIES.

* TIMING...THROUGH 6 PM CST.

* RELATIVE HUMIDITY...HUMIDITY VALUES BETWEEN 20 AND 25 PERCENT ARE
  EXPECTED TO LINGER FOR A FEW MORE HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL.

&&

...THE FIRE WEATHER WATCH FOR THURSDAY AFTERNOON HAS BEEN CANCELLED
FOR NORTHWEST ALABAMA...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE FIRE
WEATHER WATCH...WHICH WAS IN EFFECT THURSDAY AFTERNOON DUE TO LOW
RELATIVE HUMIDITY FOR NORTHWEST ALABAMA. HIGH PRESSURE MOVING INTO
THE REGION WILL QUICKLY SHIFT EAST ON THURSDAY...ALLOWING HUMIDITY
VALUES TO REBOUND AS COMPARED TO THE UNSEASONABLY LOW VALUES THE PAST
FEW DAYS. GIVEN THE LINGERING DRY AIR IN PLACE ACROSS MUCH OF THE
REGION THOUGH...CAUTION IS STILL ADVISED ON THURSDAY IF CONDUCTING
OUTDOOR BURNING ACTIVITIES.

&&

$$

ALZ005-006-008>010-300000-
/O.CON.KHUN.FW.W.0004.000000T0000Z-140130T0000Z/
LIMESTONE-MADISON-MARSHALL-JACKSON-DEKALB-
335 PM CST WED JAN 29 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR LOW HUMIDITY FOR NORTH CENTRAL AND NORTHEAST ALABAMA...

* AFFECTED AREA...LIMESTONE...MADISON...MARSHALL...JACKSON...AND
  DEKALB COUNTIES.

* TIMING...THROUGH 6 PM CST.

* RELATIVE HUMIDITY...HUMIDITY VALUES BETWEEN 20 AND 25 PERCENT WILL
  LINGER FOR A FEW MORE HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL.

&&

$$
152 
WWUS84 KHUN 300000
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CST WED JAN 29 2014

ALZ001>010-016-300100-
/O.CAN.KHUN.FW.W.0004.000000T0000Z-140130T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
600 PM CST WED JAN 29 2014

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY FOR ALL OF NORTHERN
ALABAMA...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE RED
FLAG WARNING. RELATIVE HUMIDITY WILL RECOVER FROM THE LOWER 20S TO
VALUES WELL ABOVE CRITICAL FIRE WEATHER THRESHOLDS OVERNIGHT. AS A
RESULT...THE RED FLAG WARNING WAS CANCELLED.

$$

12

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jan 28, 11:42 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Jan 28, 11:42 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1142 AM CST TUE JAN 28 2014

.UPDATE...
TO HOIST A WINTER WEATHER ADVISORY FOR
CULLLMAN...MARSHALL..JACKSON...AND DEKALB COUNTIES. SNOW
ACCUMULATIONS INCREASED TO 1-1.5 INCHES.
&&

.DISCUSSION...
MESOSCALE MID LEVEL BANDING CONTINUES TO PRODUCE A SNOW BAND FROM
CULLMAN THROUGH THE FORT PAYNE AREA...AND ANOTHER BAND ACROSS
SOUTHERN TN. SNOW RATIOS ARE LIKELY IN THE 15-20:1 RANGE, SO IT IS
TAKING VERY LITTLE MOISTURE TO PRODUCE MINOR ACCUMS. LATEST EMA
REPORTS OF SNOW ACCUMS NEAR 1 INCH IN MARSHALL...DEKALB AND CULLLMAN
COUNTIES. MANY ROADS ARE EITHER SLICK OR IMPASSIBLE DUE TO BLACK ICE
FORMING IN THESE AREAS. SNOW WILL PERSIST IN SOUTHEASTERN
CULLMAN...MARSHALL AND MOST OF DEKALB COUNTIES FOR THE NEXT 2-3
HOURS...SO ADDITONAL ONE HALF INCH AMOUNTS POSSIBLE. A SIMILAR BAND
OVER SRN TN HAS DROPPED ABOUT A HALF INCH IN SEWANEE ON THE
CUMBERLAND PLATEAU AND ONE QUARTER INCH VIA OUR COOP OBSERVER IN
WINCHESTER. THE MAIN ISSUE WITH THIS SNOW IS THE VERY COLD AND DRY
AIR ALLOWING FOR QUICK REFREEZING OF THE LITTLE MOISTURE IN THE SNOW
THERE IS.
&&

AK

.AVIATION...
/ISSUED 1054 AM CST TUE JAN 28 2014/
FOR 18Z TAFS... EARLIER BAND OF -SN HAS SHIFTED TO THE SE OF KMSL AND
KHSV VCNTYS WITH PERIODIC FLURRIES FOLLOWING BEHIND. FLURRIES WILL
OCCUR OFF AND ON THRU MID AFTERNOON WITH FEW-SCT CLOUDS AT
020-030AGL AND VFR CIGS AT 080-010AGL. THE OVERALL TREND SHOULD BE
FOR FURTHER LOW LEVEL DRYING TO END THE SNOWFALL POTENTIAL BY LATE
AFTEROON. MID AND HIGH LEVEL CIGS OF 100-150AGL WILL PERSIST INTO
THE EARLY EVENING HOURS BEFORE A CLEARING TREND TONIGHT.

AK

&&

.PREV DISCUSSION...
/ISSUED 927 AM CST TUE JAN 28 2014/
MID LEVEL FRONTOGENETIC BANDED SNOWFALL CONTINUES TO PROGRESS SEWD
AND NOW BISECTING THE FORECAST AREA FROM NEAR SEWANEE THRU HARTSELLE
TO SOUTHWEST OF CULLMAN. A NARROW "HEAVIER" BAND HAS LOWERED VSBYS TO
3/4-2 MILES AND PRODUCED A DUSTING OF SNOWFALL. DUE TO THE COLD/DRY
THERMAL PROFILE, THE SNOW IS A VERY POWDERY AND DRY CONSISTENCY, AND
THUS FAR HAS NOT CAUSED TOO MANY ROAD ISSUES. WE HAVE KEPT THE SNOW
ACCUMULATIONS AT < 1 INCH IN OUR SOUTHEAST COUNTIES AS THIS SNOW
CONTINUES THRU EARLY AFTN. ANOTHER NARROW BAND OF -SN (MOSTLY ALOFT)
WAS DEVELOPING FROM NRN MS INTO SRN TN. THIS MAY BRING ANOTHER PERIOD
OF -SN/FLURRIES TO OUR SRN TN COUNTIES AND PERHAPS FAR NRN AL. DUE TO
THE CLOUDS, SNOWFALL AND COLD ADVECTION, TEMPS WILL STRUGGLE TO MOVE
UPWARD TODAY, SO HAVE TRIMMED THEM BACK AS WELL.

AK

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALZ008>010-
     016.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR ALZ001>010-016.

     WIND CHILL ADVISORY UNTIL 9 AM CST WEDNESDAY FOR ALZ001>010-016.

TN...WIND CHILL ADVISORY UNTIL 9 AM CST WEDNESDAY FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 28, 11:44 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1144 AM CST TUE JAN 28 2014

ALZ001>010-016-TNZ076-096-097-290000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1144 AM CST TUE JAN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

PERIODS OF LIGHT SNOW OR SNOW FLURRIES WILL AFFECT PORTIONS OF NORTH
ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH THIS AFTERNOON.
ACCUMULATIONS OF ONE TO ONE AND ONE HALF INCHES WILL BE POSSIBLE
ALONG AND NEAR A CULLMAN TO FORT PAYNE LINE. A WINTER WEATHER
ADVISORY IS IN EFFECT FOR CULLMAN...JACKSON...MARSHALL AND DEKALB
COUNTIES UNTIL 6 PM.

IN SOUTHERN MIDDLE TENNESSEE...AN INCH OR LESS IS POSSIBLE WITH A
SEPARATE BAND OF SNOW.

VISIBILITY WILL BE REDUCED TO LESS THAN TWO MILES AT TIMES. DUE TO
THE VERY COLD AIRMASS...ANY MELTING OF SNOW WILL QUICKLY REFREEZE ON
ROAD SURFACES.

A WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE ENTIRE REGION
THROUGH TONIGHT. GUSTY NORTH WINDS COMBINED WITH TEMPERATURES IN THE
TEENS AND LOWER 20S WILL DROP WIND CHILLS TO BETWEEN FIVE ABOVE AND
FIVE BELOW ZERO...ESPECIALLY OVER THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A WIND CHILL ADVISORY WILL CONTINUE FOR ALL AREAS THROUGH 9 AM CST
WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO
REPORT ANY SNOWFALL OR ROAD CONDITIONS THROUGHOUT THE DAY.

In the hours before

Local storm report, Jan 28, 12:22 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1222 PM CST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     SNOW             4 NNE GRANT             34.57N 86.22W
01/28/2014  E0.0 INCH        MARSHALL           AL   EMERGENCY MNGR

            UP TO 1.0 INCH OF SNOWFALL WAS REPORTED IN CATHEDRAL
            CAVERNS STATE AREA.

&&

KWEBER
Local storm report, Jan 28, 12:25 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 PM CST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     SNOW             NW UNION GROVE          34.40N 86.45W
01/28/2014  E1.0 INCH        MARSHALL           AL   EMERGENCY MNGR

            UP TO ONE INCH OF SNOW REPORTED.

&&

KWEBER
Local storm report, Jan 28, 12:28 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1228 PM CST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     SNOW             5 ENE GUNTERSVILLE      34.39N 86.21W
01/28/2014  E0.8 INCH        MARSHALL           AL   EMERGENCY MNGR

            ONE HALF TO THREE QUARTERS OF AN INCH OF SNOW REPORTED IN
            THE GUNTERSVILLE STATE PARK AREA.

&&

KWEBER
Local storm report, Jan 28, 12:29 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1229 PM CST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     SNOW             ALBERTVILLE             34.26N 86.21W
01/28/2014  E0.5 INCH        MARSHALL           AL   EMERGENCY MNGR

            UP TO ONE HALF OF AN INCH OF SNOWFALL WAS REPORTED SOUTH
            OF ALBERTVILLE.

&&

KWEBER
Local storm report, Jan 28, 1:39 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
139 PM CST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     SNOW             1 NE COWAN              35.17N 86.00W
01/28/2014  M0.8 INCH        FRANKLIN           TN   TRAINED SPOTTER

            THREE QUARTERS OF AN INCH OF SNOW WAS REPORTED.

&&

KWEBER
Local storm report, Jan 28, 1:45 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
145 PM CST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     SNOW             4 SSE ALBERTVILLE       34.21N 86.18W
01/28/2014  E1.0 INCH        MARSHALL           AL   CO-OP OBSERVER

            ONE INCH OF SNOW WAS REPORTED IN THE BOAZ AREA.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 11:30 AM CSTWinter Weather AdvisoryHUNCullman, DeKalb, Jackson, Marshall6 hr
Jan 28, 2:20 PM CSTFire Weather WatchHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more25 hr

Nearby

Red Flag Warnings in Alabama, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.